I did not kow iron pills caised weight gain.

United States
December 21, 2012 9:15pm CST
I am on a forum for people who had the gastric bypass and a few ladies who had lost all the weight needed a iron pill and all of them gained weight. after not taking the pills any longer they lost the weight. well,I am happy to have read on this site. I was 165 the last time I went to the doctor to get my iron pills. I am now 180. so,I am not taking these pills any more and I am calling my doctor to make an appointment to have my blood checked. I am on 325 mgs twice a day. that is a lot of iron. one of the ladies left their email and I emailed her to talk.
4 people like this
9 responses
@911Ricki (13602)
• Canada
22 Dec 12
It is not the pills but your body itself, I have had low low iron for years (almost 15 years). My weight has gone up and down the entire time, whether I was on the pills or not. Your energy levels are low, which means less active, also a hormone that produced in the liver will cause this as well. Iron is also key for metabolism which can be a cause of weight gain as well.
6 people like this
• United States
22 Dec 12
You could very well be right about this. I know that I was fine before the doctor put me on all this meds. I am going to see for myself because I ma not taking them any more.
2 people like this
• United States
22 Dec 12
I don't have to take iron. I do have to take B12 shots each month though. My daughter gives them to me. I don't think it is the iron causing you to gain. It's your habits. You continue with unhealthy habits like eating candy, sugar, sweet tea and so forth. I was on iron pills several years ago and they never caused me to gain weight. They just helped me have better energy because anemia causes weakness and shortness if breath. Remember iron bonds with hemoglobin. We need it to carry oxygen to our body's' cells. Eat the same way you did when you list all your weight and you will lose. It's the bad habits that sabotage gastric bypass recipients.
3 people like this
• United States
22 Dec 12
I have given up a lot and even more of the things that I was worried about. but,when I started taking these pills. I started eating rice which I was not eating and also bread. plus,I have this medication I take at night that I have to eat with and often a few tables spoons of rice will do the trick. I am giving up the rice and already the bread. I gave up the tea weeks ago. and days ago I stopped drinking coffee. now after reading about the high dose of iron pills. I will see in the next few weeks.
3 people like this
• United States
22 Dec 12
Bread is hard for me. I go days without eating it and then I will want a sandwich. I hope you don't need the iron, but if you do...I wouldn't take chances with my health by not taking it. I take neurontin. I get hungry when u take it, so I don't take it every day. I just take it when my nerve pain is severe.
3 people like this
• United States
22 Dec 12
I have heard of that stuff but kow nothing about it. I kept reading up on the iron and lots of people gained weight from taking it. I am going to see for myself. I am also going to stop eating at night to take this pill. it worked for me before with no food it just takes longer to put me to sleep. I can kill another hour. lol
1 person likes this
@AmbiePam (48609)
• United States
22 Dec 12
I do not believe that is true. If it is making them gain weight I would imagine they are taking too much. I recommend asking your doctor before taking them at their word. It certainly never made me gain weight.
3 people like this
• United States
22 Dec 12
I am taking over 600 mg a day. I am calling my doctor about this he will check me.
2 people like this
@shaggin (36578)
• United States
22 Dec 12
I suppose it is possible that you could gain weight because of it but I dont know for sure if that really is what the problem is. I know that iron can cause constipation and if your bowel movements arent as frequent as they were before taking them then you can gain weight from that. It also depends on what you were eating then and eating now. If it is the iron pills I dont know what they will do because if you wind up anemic and needing a blood transfusion that wont be good.
3 people like this
• United States
22 Dec 12
I needed a blood transfusion this is why I ended up on the pills. but,since I started taking the pills I gained the weight. I will find out soon because I am too constipated at this point to even continue taking these pills. it is going to stop tonight.
2 people like this
• Indonesia
22 Dec 12
I don't think it causes weight gain though because I always take iron supplements but haven t noticed any differences in weight, quick search from one article said "The most common side effects of iron supplements are nausea, vomiting, constipation, diarrhea, dark colored stools and abdominal distress, notes the Office of Dietary Supplements. Weight gain is not a common side effect of iron supplements, but if you experience a change in weight while taking them, speak with a health-care provider." So while it may be possible to cause weight gain but it's not common.
2 people like this
@celticeagle (117590)
• Boise, Idaho
22 Dec 12
Iron supplements should not be making you gain weight. For some reason you might have some water weight gain. Are you eating extra salt? This can cause it. Hopefully your blood will be fine when you see the doctor.
• Canada
22 Dec 12
I've been on iron pills before, but never noticed any weight gain. I am not on them that often, but twice in the last 10 years my doctor has put me on them for three months, because he said that after a blood test at a routine physical, that my ironi is not up where it should be.
1 person likes this
@asliah (11149)
• Philippines
2 Feb 13
hi, i am glad because i don't have this kind of gastric bypass,but my sister is not lucky because she need to add her weight so the her doctor told her to drink an iron pills to gain weight and yes its working for her,and now she gained her weight from 159 to 174.
@BarBaraPrz (19576)
• St. Catharines, Ontario
22 Dec 12
I don't know about weight gain, but I do know iron pills can cause constipation. I just take one pill once a week, if that, because it does constipate me. If my doctor didn't recommend I take the iron, I wouldn't.